MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PRODISC-C IMPLANT MEDIUM DEEP 5MM-STERILE; PROSTHESIS INTERVERTEBRAL DISC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PRODISC-C IMPLANT MEDIUM DEEP 5MM-STERILE; PROSTHESIS INTERVERTEBRAL DISC
Model Number 09.820.035S
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional patient identifier: (b)(6).Date of implant reported as (b)(6) 2017, exact date is not known.Complainant part is not expected to be returned for manufacturer review/investigation.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported patient was implanted with prodisc-c (pdc) at c5-c6 in (b)(6) 2017.On unknown date it was determined patient had developed adjacent level disease at c6-c7.Some subsidence on the inferior endplate was also noted.It was further reported patient did not receive relief from the pdc implant.Patient was returned to surgery on (b)(6) 2018 where surgeon removed the pdc implant and revised the patient to an anterior cervical discectomy and fusion (acdf) with a competitor¿s product.Procedure was completed successfully with no delay.Patient status reported as stable.This report is for one (1) pdc implant.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
Patient was implanted with prodisc-c at c5-c6 in (b)(6) 2014.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 09.820.035s; lot: 7821101; date of manufacture: october 31, 2014; place of manufacture: brandywine; part expiration date: september 30, 2018; list of nonconformances: none.No nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.Flow: device interaction/functional visual inspection: the prodisc-c implant medium deep 5mm-sterile photos were received at us cq.The photos showed the explanted prodisc-c front and back.One visual defect was able to be seen from the photos.The posterior inside wall of the inferior plate has some deformation.No more visual defects were able to be identified using the photos provided.The x-ray was reviewed by the medwatch team and by one of the medical safety officers who confirmed that the prodisc-c subsided.Therefore, this complaint is confirmed.Functional test: a functional test could not be performed since the part was not returned.Dimensional inspection: dimensional analysis was not performed as relevant parts/features were not returned.Document/specification review: the following drawing(s) was reviewed; - size md 14mm x 15mm prodisc conclusion: the complaint condition is confirmed via x-ray and expert opinion that the prodisc-c implant subsided.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PRODISC-C IMPLANT MEDIUM DEEP 5MM-STERILE
Common Device Name
PROSTHESIS INTERVERTEBRAL DISC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7997860
Report Number2939274-2018-54560
Device Sequence Number1386676
Product Code MJO
UDI-Device Identifier10705034763750
UDI-Public(01)10705034763750
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P070001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model Number09.820.035S
Device Catalogue Number09.820.035S
Device Lot Number7821101
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date11/30/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient Weight60